Oregon, 2012Flood in Oregon, January 19, 2012
January 19, 2012 · NWS MFR · 1 event in 1 county or zone
Sustained heavy rain led to flooding on a number of rivers and creeks in Southwest Oregon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained heavy rain led to flooding on a number of rivers and creeks in Southwest Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 19, 9:15 AM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 19, 9:15 AM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PST THU JAN 19 2012
.DISCUSSION...
NO UPDATES WILL BE ISSUED THIS MORNING...ALTHOUGH SOME HYDROLOGY
PRODUCTS HAVE ALREADY BEEN UPDATED.
WE ARE UNDER A MAJOR STORM SERIES PRECIPITATION EVENT RIGHT
NOW...WITH EXTREME PRECIPITATION AMOUNTS IN THE LAST 24 HOURS
ACROSS COOS...CURRY...DOUGLAS...AND JOSEPHINE COUNTIES. AMOUNTS
HAVE RANGED FROM 2 TO 6+ INCHES IN JOSEPHINE AND DOUGLAS
COUNTIES...WITH AMOUNTS MOSTLY 4 TO 10 INCHES IN COOS AND CURRY
COUNTIES. DUE TO THIS VERY HEAVY PRECIPITATION THE PRIMARY FOCUS
OF THE FORECAST TODAY WILL BE THE WATER GOING INTO THE
RIVERS...PARTICULARLY THE CHETCO...UMPQUA...AND COQUILLE RIVERS.
PLEASE SEE THE LATEST GAGE AND FORECAST INFO ON OUR AHPS AND
RIVERS LINK INFO ON OUR WEB SITE FOR THE LATEST. TO SUMMARIZE...A
FLOOD WARNING EXISTS FOR THE COQUILLE AT COQUILLE AND SOUTH FORK
OF THE COQUILLE AT MYRTLE POINT. ADDITIONALLY...THERE ARE FLOOD
WATCHES FOR THE ROGUE AT AGNESS AND THE NORTH FORK OF THE COQUILLE
AT MYRTLE POINT. AN AREAL FLOOD WARNING EXISTS FOR THE CURRY
COUNTY ZONE...AND AREAL FLOOD WATCHES EXIST FOR COOS AND JOSEPHINE
COUNTY ZONES. A SMALL STREAM FLOOD ADVISORY CURRENTLY EXISTS FOR
THE COOS COUNTY ZONE.
WE EXPECT TO UPDATE THE RIVER FORECASTS LATE THIS MORNING THROUGH
THIS AFTERNOON. ADDITIONALLY...WIND...SNOW...AND MARINE HEADLINES
AND FORECAST PRODUCTS WILL ALSO BE UPDATED.
THE CURRENT STORM SYSTEM WILL TRAVERSE THE AREA FROM THE WEST
SOUTHWEST TODAY AS A WAVE OF LOW PRESSURE MOVES THROUGH THE AREA.
MODERATE TO HEAVY PRECIPITATION WILL OCCUR...WITH SNOW LEVELS
CURRENTLY 3000 TO 4000 FEET OVER THE CASCADES AND SISKIYOUS AND
EAST SIDE. SNOW LEVELS IN THESE AREAS ARE EXPECTED TO RISE 500 TO
1000 FEET TODAY.
TO SUMMARIZE...THE COASTAL COUNTIES AND THOSE JUST INLAND FROM THE
COAST HAVE ALREADY RECEIVED EXTREME PRECIPITATION AMOUNTS IN THE
LAST 24+ HOURS. MORE RAIN IS EXPECTED TODAY THROUGH SATURDAY...AND
ALL OF THIS WATER WILL NEED TO DRAIN INTO AREA WATERWAYS.
THEREFORE...THOSE ON THE WEST SIDE WILL NEED TO CLOSELY MONITOR
WATERWAYS AND FORECASTS FOR HIGH FLOWS
AND...POTENTIALLY...FLOODING.
&&
.AVIATION...
VFR CONDITIONS EXIST AT THE PRIMARY AIRFIELDS THIS
MORNING...THOUGH THE MOUNTAINS ARE OBSCURED ABOVE 3000 FEET MSL AND
AREAS OVER AND NEAR THE HIGHER TERRAIN ARE GENERALLY MVFR TO IFR.
WIDESPREAD MODERATE TO HEAVY PRECIPITATION WILL TRAVERSE THE AREA
FROM THE WEST-SOUTHWEST TODAY...TRANSITIONING TO SHOWERS MOSTLY
OVER AND NEAR THE HIGHER TERRAIN FROM THE SOUTHWEST TONIGHT.
EXPECT MVFR TO OCCASIONAL IFR IN MODERATE TO HEAVY PRECIPITATION
EVEN AT PRIMARY AIRFIELDS THROUGH THE DAY TODAY...AND MOUNTAIN
OBSCURATIONS ABOVE 3000 TO 4000 FEET MSL.
&&
.PREV DISCUSSION... /ISSUED 429 AM PST THU JAN 19 2012/
DISCUSSION...THE FOCUS THIS MORNING HAS BEEN MAINLY ON HYDRO AND
SNOW IMPACTS. PRECIPITABLE WATER VALUES AT 200% OF NORMAL ARE
IMPINGING UPON THE COAST. A WELL-DEFINED FRONTAL SYSTEM WITH VERY
COLD CLOUD TOPS IS DEPICTED CLEARLY ON IR IMAGERY. BASICALLY...A
FIRE HYDRANT IS POINTED DIRECTLY AT THE FORECAST AREA AND
PRECIPITATION RATES WILL BEGIN TO INCREASE THIS MORNING...HEIGHTENING
FLOODING CONCERNS. BROOKINGS AT THE COAST HAS RECORDED OVER 5
INCHES SINCE YESTERDAY MORNING...AND COULD NEARLY MATCH THAT TODAY.
A HOST OF HYDROLOGIC PRODUCTS HAVE BEEN ISSUED WITH FLOODING
EXPECTED ALONG THE COQUILLE RIVER AND PERHAPS THE ROGUE RIVER AT
AGNESS. OTHER RIVERS ARE BEING MONITORED CLOSELY FOR RISES THIS
MORNING. SEE THE VARIOUS FLOOD WATCHES AND WARNINGS FOR MORE
DETAILS. ADDITIONALLY...AN AREAL FLOOD WATCH COVERS HIGH WATER
CONCERNS IN STREAMS AND CREEKS IN COOS...CURRY...AND JOSEPHINE
COUNTIES. A TRAINED SPOTTER NOTED LAST NIGHT THE EAST FORK OF THE
COQUILLE AND BRUMMIT CREEK NEAR SITKUM WAS REACHING ITS BANKS. AN
ADDITIONAL 2 TO 5 INCHES OF RAIN AT THE COAST...WILL KEEP RIVERS
RISING THROUGH TODAY.
SNOW LEVELS CONTINUE TO BE CHALLENGING...AND HAVE REFINED THEM SOME
OVERNIGHT. SNOW IS EXPECTED FROM DUNSMUIR TO NEAR WEED ALONG I-5
TODAY AS TEMPERATURES HAVE STUBBORNLY HUNG AROUND FREEZING OVERNIGHT
DESPITE RISING SNOW LEVELS MOST OTHER PLACES. A HEAVY WET SNOW IS
EXPECTED AT THESE LOCATIONS...AND IT WILL BE BORDERING ON RAIN BUT
HAVE SIDED WITH A MOSTLY SNOW FORECAST. ANOTHER HIGHLY TRAVELED
AREA...SISKIYOU SUMMIT...IS HANGING AT 32 DEGREES THIS MORNING SO
EXPECT SOME MORE SNOW THERE THIS MORNING WITH A BRIEF CHANGEOVER TO
RAIN LATE MORNING AND A RETURN TO SNOW THIS EVENING WITH COOLER
TEMPERATURES MOVING IN ALOFT. LASTLY...HEAVY SNOW WILL IMPACT HIGH
ELEVATIONS IN THE CASCADES AND EAST SIDE. A COUPLE MORE FEET OF SNOW
IS EXPECTED IN THE CASCADES WITH 5 TO 10 INCHES AT ELEVATIONS ABOVE
4500 FEET EAST OF THE CASCADES. PER RECENT OBSERVATIONS AT ANNIE
SPRINGS SNOTEL NEAR CRATER LAKE...STORM TOTALS WILL LIKELY REACH 4
FEET IN THE HIGH CASCADES ABOVE 6000 FEET.
ON THE SUBJECT OF WINDS...HIGH WINDS ARE CONTINUING NEAR THE COAST
THIS MORNING...AND COULD CAUSE DOWNED TREES WITH SATURATED SOILS.
ALSO...WITH A LITTLE MORE SOUTHERLY COMPONENT TO THE UPPER
WINDS...WINDY CONDITIONS ARE EXPECTED TO IMPACT THE ILLINOIS AND
ROGUE VALLEYS TODAY. WINDS ARE ALREADY RAMPING UP IN THE SHASTA
VALLEY FOR TRAVELERS ON I-5 THERE...AND THIS MAY FURTHER INTENSIFY
LATER THIS MORNING.
ANOTHER STORM WILL IMPACT THE REGION FRIDAY AFTERNOON...WITH WINDS
AND SNOW. HIGH WIND WATCHES FOR THE COAST AND EAST SIDE...AS WELL AS
A WINTER STORM WATCH FOR THE SHASTA AREA ABOVE 4000 FEET HAVE BEEN
ISSUED TO COVER THIS.
AVIATION...CEILINGS CONTINUE TO LOWER ACROSS THE AREA AHEAD OF A
STRONG FRONTAL SYSTEM. LOW TURBULENCE WILL CONTINUE TO BE WIDESPREAD
WITH GUSTY CONDITIONS ACROSS THE FORECAST AREA. VFR CONDITIONS FROM
ROSEBURG TO MEDFORD TO THE EAST SIDE SHOULD LOWER TO MVFR LATER THIS
MORNING WITH THE ARRIVAL OF MODERATE PRECIPITATION. COASTAL
TERMINALS CONTINUE TO FEATURE LOW CEILINGS AND VISIBILITY IN HEAVIER
RAIN. LASTLY...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST
AREA AS THE FRONT PUMPS IN MORE PACIFIC MOISTURE AND LOWERS CLOUDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 4500
FEET FOR ORZ029-030.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ031.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 4500
FEET FOR ORZ031.
HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ORZ021-024.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING BELOW 5000
FEET FOR ORZ027-028.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING ABOVE 5000
FEET FOR ORZ027-028.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
ORZ021.
CA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ082.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT ABOVE 4000 FEET FOR CAZ082-083.
WIND ADVISORY UNTIL 2 PM PST THIS AFTERNOON FOR CAZ081.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ084.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500
FEET FOR CAZ083.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ085.
PZ...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SUNDAY FOR
PZZ350-356-370-376.
BTL/SKHazardous weather outlook, Jan 19, 6:28 AM PST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
628 AM PST THU JAN 19 2012
ORZ031-201330-
CENTRAL AND EASTERN LAKE COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM PST THIS
EVENING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A WINTER WEATHER ADVISORY ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ021-022-201330-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE...SEE THE LATEST FLOOD WARNING MESSAGE FOR THE SPECIFIC DETAILS.
A FLOOD WATCH IS IN EFFECT FOR THE NORTH FORK COQUILLE RIVER AT
MYRTLE POINT...SEE THE LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC
DETAILS.
A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...SEE THE
LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC MESSAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WARNING IS IN EFFECT FOR THE COQUILLE RIVER AT
COQUILLE THROUGH LATE FRIDAY NIGHT OR UNTIL THE WARNING IS CANCELLED...SEE
THE LATEST FLOOD WARNING MESSAGE FOR THE SPECIFIC DETAILS.
A HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A FLOOD WATCH IS IN EFFECT FOR THE NORTH FORK COQUILLE RIVER AT
MYRTLE POINT THROUGH FRIDAY MORNING...SEE THE LATEST FLOOD WATCH MESSAGE
FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-201330-
CENTRAL SISKIYOU COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...SEE
THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON ABOVE 3500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ024-026-201330-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...SEE THE
LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC MESSAGE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WATCH IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS...SEE THE
LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC MESSAGE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ029-030-201330-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS
EVENING ABOVE 4500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A HIGH WIND WATCH IS IN EFFECT FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...SEE THE LATEST WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-201330-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING
ABOVE 5000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 PM PST THIS EVENING
BELOW 5000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-201330-
SOUTH CENTRAL SISKIYOU COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS
EVENING...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-201330-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-201330-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ085-201330-
MODOC COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ023-201330-
CENTRAL DOUGLAS COUNTY-
628 AM PST THU JAN 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH FOR THE NORTH FORK COQUILLE RIVER IS IN EFFECT...SEE
THE LATEST FLOOD WATCH MESSAGE FOR THE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FLOOD WATCH FOR THE NORTH FORK COQUILLE RIVER IS IN EFFECT
THROUGH FRIDAY MORNING...SEE THE LATEST FLOOD WATCH MESSAGE FOR
THE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 19, 10:26 AM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1026 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM SNOW 10 SSE SPRAGUE RIVER 42.32N 121.44W
01/19/2012 M8.0 INCH KLAMATH OR TRAINED SPOTTER
STORM TOTAL SO FAR. 4.5 INCHES LAST 24 HOURS, 0.43 INCH
LIQUID EQUIV.
&&
BPNLocal storm report, Jan 19, 10:27 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1027 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 ESE BROOKINGS 42.05N 124.26W
01/19/2012 M5.73 INCH CURRY OR TRAINED SPOTTER
11 AM TO 1020 AM.
1000 AM NON-TSTM WND GST N TENNANT 41.59N 121.91W
01/19/2012 E60.00 MPH SISKIYOU CA TRAINED SPOTTER
WINDS STEADY AT 45 MPH. ONLY 1 INCH OF SNOW IN THE PAST 4
DAYS.
1000 AM HEAVY RAIN 3 E MURPHY 42.35N 123.27W
01/19/2012 M2.70 INCH JOSEPHINE OR TRAINED SPOTTER
CALENDAR DAY OF THE 18TH UP TO 9 AM ON THE 19TH.
&&
GLASERLocal storm report, Jan 19, 10:46 AM PST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1046 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HEAVY RAIN 3 S BANDON 43.07N 124.42W
01/19/2012 M1.01 INCH COOS OR TRAINED SPOTTER
12 HOUR TOTAL
&&
BPNLocal storm report, Jan 19, 10:54 AM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1054 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HEAVY RAIN 8 WSW ROSEBURG 43.18N 123.50W
01/19/2012 M3.00 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR TOTAL. OVER 4.00 INCHES LAST 48 HOURS.
&&
BPNLocal storm report, Jan 19, 11:01 AM PST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1101 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HEAVY RAIN 3 ESE SELMA 42.26N 123.57W
01/19/2012 M2.97 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL
1003 AM HEAVY RAIN 2 N CAVE JUNCTION 42.19N 123.65W
01/19/2012 M6.25 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL
&&
BPNLocal storm report, Jan 19, 11:08 AM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1108 AM PST THU JAN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
01/19/2012 M5.50 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL. RAIN GAUGE OVERFLOWED.
&&
BPNFlood, Douglas
- When
- January 19, 11:30 AM PST to 8:00 PM PST
- Where
- Douglas County, Drain to 1.74 mi S of Drain
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 43.670, -123.320
The Elk Creek gage near Drain crested at 15.55 feet at 19/1630 PST, below the flood stage of 16.00 feet. However, flooding was reported a few miles downstream from the gage, with damage to yards and fences.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Washington, January 19, 20121 death · 2 injured · $7.0 million · 6 events
- Wildfire and High Wind in Nevada, January 19 to 21, 20121 death · 3 injured · $4.6 million · 73 kt wind · 2 events
- Debris Flows and Strong Wind in California, January 19 to 31, 2012$363,000 · 10 events
- Winter Storm in New York, January 19 to 20, 2012$45,000 · 2 events
- Winter Weather in Indiana, January 19, 201224 events
- High Wind in Wyoming, January 19 to 20, 2012$30,000 · 79 kt wind · 1 event
- Winter Storm and High Wind in Alaska, January 19 to 22, 201267 kt wind · 15 events
- Extreme Cold in Minnesota, January 19, 201212 events
- Winter Weather in Ohio, January 19 to 20, 201210 events
- Debris Flows in Oregon, January 19 to 20, 20129 events
- Winter Weather in Massachusetts, January 19 to 20, 20126 events
- Winter Weather in Rhode Island, January 19 to 20, 20125 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356584.